Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 1995 Feb;131(2):202-6.

Acute cutaneous reactions to docetaxel, a new chemotherapeutic agent.

Author information

  • 1Department of Medicine, Brooke Army Medical Center, Fort Sam Houston, Tex.

Abstract

BACKGROUND:

Docetaxel (RP 56976) is a new chemotherapeutic agent that has shown promise in a number of animal studies and is currently undergoing phase I and phase II trials. Early in the phase I trials, it was noted that a significant number of patients were experiencing a variety of cutaneous complaints, so we elected to prospectively evaluate the cutaneous reactions occurring during the first three courses of therapy in the first 12 patients enrolled for phase I chemotherapy at our institutions.

OBSERVATIONS:

All but one patient had some type of cutaneous eruption over the three courses of therapy. Of the 27 evaluable courses of docetaxel given, 19 (70%) resulted in a cutaneous eruption with four (21%) being asymptomatic and 15 (79%) being at least mildly symptomatic. The most common reaction seen was characterized by discrete erythematous to violaceous patches or edematous plaques similar to acral erythema.

CONCLUSION:

Although a majority of patients receiving docetaxel experience some degree of cutaneous reaction, the eruptions are usually mildly symptomatic and almost always self-limiting.

PMID:
7857119
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk